Advanced Search
MyIDEAS: Login to save this article or follow this journal

Identification of Maximal Affine Term Structure Models

Contents:

Author Info

  • PIERRE COLLIN-DUFRESNE
  • ROBERT S. GOLDSTEIN
  • CHRISTOPHER S. JONES
Registered author(s):

    Abstract

    Building on Duffie and Kan (1996) , we propose a new representation of affine models in which the state vector comprises infinitesimal maturity yields and their quadratic covariations. Because these variables possess unambiguous economic interpretations, they generate a representation that is "globally identifiable". Further, this representation has more identifiable parameters than the "maximal" model of Dai and Singleton (2000) . We implement this new representation for select three-factor models and find that model-independent estimates for the state vector can be estimated directly from yield curve data, which present advantages for the estimation and interpretation of multifactor models. Copyright 2008 by The American Finance Association.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.blackwell-synergy.com/doi/abs/10.1111/j.1540-6261.2008.01331.x
    File Function: link to full text
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by American Finance Association in its journal The Journal of Finance.

    Volume (Year): 63 (2008)
    Issue (Month): 2 (04)
    Pages: 743-795

    as in new window
    Handle: RePEc:bla:jfinan:v:63:y:2008:i:2:p:743-795

    Contact details of provider:
    Web page: http://www.afajof.org/
    More information through EDIRC

    Order Information:
    Web: http://www.afajof.org/membership/join.asp

    Related research

    Keywords:

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Ye, Xiaoxia, 2012. "Market expectations of the short rate and the term structure of interest rates: a new perspective from the classic model," MPRA Paper 41093, University Library of Munich, Germany.
    2. Roncoroni, Andrea & Galluccio, Stefano & Guiotto, Paolo, 2010. "Shape factors and cross-sectional risk," Journal of Economic Dynamics and Control, Elsevier, vol. 34(11), pages 2320-2340, November.
    3. Lucio Sarno & Paul Schneider & Christian Wagner, 2012. "Properties of Foreign Exchange Risk Premiums," Working Paper Series 10_12, The Rimini Centre for Economic Analysis.
    4. Della Corte, Pasquale & Sarno, Lucio & Thornton, Daniel L., 2008. "The expectation hypothesis of the term structure of very short-term rates: Statistical tests and economic value," Journal of Financial Economics, Elsevier, vol. 89(1), pages 158-174, July.
    5. Hamilton, James D. & Wu, Jing Cynthia, 2012. "Identification and estimation of Gaussian affine term structure models," Journal of Econometrics, Elsevier, vol. 168(2), pages 315-331.
    6. Collin-Dufresne, Pierre & Goldstein, Robert S. & Jones, Christopher S., 2009. "Can interest rate volatility be extracted from the cross section of bond yields?," Journal of Financial Economics, Elsevier, vol. 94(1), pages 47-66, October.
    7. Filipović, Damir & Mayerhofer, Eberhard & Schneider, Paul, 2013. "Density approximations for multivariate affine jump-diffusion processes," Journal of Econometrics, Elsevier, vol. 176(2), pages 93-111.
    8. Cheridito, Patrick & Filipovic, Damir & Kimmel, Robert L., 2006. "Affine Term Structure Models," Working Paper Series 2007-2, Ohio State University, Charles A. Dice Center for Research in Financial Economics.
    9. Juneja, Januj, 2014. "Term structure estimation in the presence of autocorrelation," The North American Journal of Economics and Finance, Elsevier, vol. 28(C), pages 119-129.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:bla:jfinan:v:63:y:2008:i:2:p:743-795. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.